Hail, Oklahoma
- When
- June 10, 1:35 PM CST
- Where
- Oklahoma County, Midwest City
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.450, -97.400
The hail was reported at I-240 and Douglas.
A weak cold front moved into southern Oklahoma during the morning and late afternoon hours. This front washed out north of the Red River as an upper level disturbance moved from west to east along Interstate 40.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A weak cold front moved into southern Oklahoma during the morning and late afternoon hours. This front washed out north of the Red River as an upper level disturbance moved from west to east along Interstate 40. Upward motion from this disturbance, combined with daytime heating, allowed for scattered strong to severe thunderstorms to develop. Hail and high winds were the main hazards with the thunderstorms. Many of the thunderstorms moved into eastern Oklahoma by late evening, however, and an isolated thunderstorm moved over Cleveland county. Overall, wind damage occurred in Oklahoma, Grady, and Cleveland counties. Monetary damages were estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 10, 1:01 PM CST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 201 PM CDT SUN JUN 10 2007 .SHORT TERM... ONCE AGAIN WE HAVE VERY UNSTABLE AND MOSTLY UNCAPPED AIR ACROSS OUR SE. VERTICAL SHEAR IS A LITTLE STRONGER TODAY THAN YESTERDAY. STORMS EXPECTED TO CONTINUE INCREASING IN NUMBER/INTENSITY THROUGH LATE AFTERNOON ACROSS MAINLY SE HALF OK WHERE CAPES ARE OVER 3000 ACCORDING TO LATEST SPC/LAPS ANALYSES. UPPER TROUGH SEEN ON SATELLITE AND 12Z 500MB ANALYSIS OVER W/N OK MAY CONTRIBUTE TO DEEPER-LAYER FORCING ACROSS E OK THRU EARLY EVENING. SLIGHTLY BETTER SHEAR SUGGESTS A BETTER CHANCE OF A FEW MULTICELL CLUSTERS TODAY... ALTHOUGH PULSE STORMS WILL REMAIN A CONCERN. STORMS EXPECTED TO DECREASE AFTER SUNSET WITH LOSS OF DIURNAL HEATING AND UPPER TROUGH MOVING E OF THE AREA. THEREAFTER... NAM IS AN OUTLIER IN SLOWING DOWN THE APPROACH OF THE SYSTEM NOW OFF THE BAJA COAST. WILL SIDE WITH THE MORE CONSISTENT AND FASTER SOLUTIONS OF THE OTHER MODELS... AND RAISE POPS A LITTLE IN THE NW ON TUE AND TUE NIGHT WHERE STRONGER MID LEVEL FLOW IS EXPECTED. TEMPS WILL BE CLOSE TO CONSENSUS OF MOS NUMBERS... WHICH ARE REASONABLY CLOSE TO EACH OTHER. .LONG TERM... GFS CONTINUES TREND OF CUTTING OFF A LOW OVER OR NEAR OK BY AROUND THU AND KEEPING IT IN THE AREA THROUGH AT LEAST SATURDAY. GFS RECENTLY HAS HAD MORE SUPPORT FROM THE ECMWF/UKMET THAN FROM ITS OWN ENSEMBLE MEMBERS... MANY OF WHICH REMAIN MORE PROGRESSIVE AND MOVE THE WEAKNESS IN THE PROGGED HEIGHT FIELD FARTHER E/SE INTO E TX AND LOWER-MID MS VALLEY. A STALLED UPPER LOW OVER THE S PLAINS WOULD SEEM UNLIKELY GIVEN SLOWLY BUILDING HEIGHTS OVER THE SW STATES AND LARGE-SCALE TROUGHING OVER THE E/SE STATES. BUT GIVEN THE MODEL TRENDS AND THE PROSPECTS FOR AN AMPLIFYING RIDGE DOWNSTREAM OF THE SLOW-MOVING SYSTEM... WE WILL TREND WETTER IN THE LATTER PERIODS OF THE FORECAST. POPS ARE RAISED TO 30-40 PCT RANGE WED-THU... AND EXTENDED INTO AT LEAST THE FIRST PART OF NEXT WEEKEND. HEAVY RAIN AND FLOODING MAY BECOME A CONCERN AGAIN BY THE END OF THE WEEK... DEPENDING ON HOW LONG THE SYSTEM MEANDERS OVER THE AREA. TEMPS BASED LARGELY ON MEX MOS GRIDS WITH ONLY MINOR ADJUSTMENTS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 91 70 88 / 20 20 10 20 HOBART OK 69 92 69 90 / 20 20 10 20 WICHITA FALLS TX 70 92 71 91 / 20 20 10 20 GAGE OK 66 92 68 86 / 20 20 20 30 PONCA CITY OK 70 90 70 87 / 20 30 20 20 DURANT OK 72 92 71 89 / 30 20 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/24
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT SUN JUN 10 2007
OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT SUN JUN 10 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY AND TONIGHT ACROSS
PARTS OF OKLAHOMA AND NORTH TEXAS.
LOCATION...
EAST AND NORTH OF A LINE FROM MEDFORD... TO WATONGA... TO HOBART AND
FREDERICK... TO MARIETTA.
TIMING...
1 PM TO 11 PM.
IMPACTS...
WINDS TO 70 MPH AND QUARTER SIZE HAIL ARE THE MOST LIKELY HAZARDS.
RECOMMENDED ACTIONS...
EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD BE PREPARED FOR
THE POSSIBILITY OF SEVERE WEATHER THIS AFTERNOON AND EVENING.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ALONG VARIOUS
OUTFLOW BOUNDARIES PRODUCED BY STORMS SATURDAY NIGHT AND THIS
MORNING. THE PRIMARY BOUNDARY WILL EXTEND ROUGHLY PARALLEL TO
I-44... AND WILL BE STRONGEST OVER SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS. THE COMBINATION OF DAYTIME HEATING AND LIFT PROVIDED BY
THE BOUNDARIES... IN ADDITION TO A WEAK UPPER LEVEL IMPULSE COMING
IN FROM THE WEST...SHOULD RESULT IN SCATTERED THUNDERSTORMS.
ALTHOUGH SHEAR WILL ONCE AGAIN BE WEAK... VERY HIGH INSTABILITY WILL
ALLOW A FEW OF THE STORMS TO BECOME BRIEFLY SEVERE... WITH 70 MPH
WINDS AND QUARTER SIZE HAIL THE MAIN IMPACTS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
DUE TO SLOW STORM MOTIONS...LOCALLY HEAVY RAIN MAY RESULT IN
LOCALIZED FLOODING IF STORMS PERSIST FOR VERY LONG OVER THE SAME
AREA. ALSO...UNUSUALLY FREQUENT LIGHTNING MAY ACCOMPANY A FEW OF
THESE STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
DUE TO THE POSSIBILITY OF OUTFLOW BOUNDARIES RESIDING OVER THE
AREA...A LOW CHANCE OF THUNDERSTORMS CONTINUES MONDAY AND TUESDAY.
THUNDERSTORM CHANCES WILL INCREASE ON WEDNESDAY... AND CONTINUE INTO
THE WEEKEND. THE MAIN CONCERN WILL BE HEAVY RAIN.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
CMSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1044 AM CDT SUN JUN 10 2007 OKZ037-101630- TILLMAN OK- 1044 AM CDT SUN JUN 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF HOLLISTER AT 1044 AM CDT...MOVING NORTHEAST AT 20 MPH. HALF-INCH HAIL... GUSTY WINDS... AND FREQUENT LIGHTNING ARE LIKELY WITH THIS STORM. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN TILLMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1146 AM CDT SUN JUN 10 2007 OKZ038-101730- COMANCHE OK- 1146 AM CDT SUN JUN 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF LAWTON AT 1146 AM CDT...MOVING NORTHEAST AT 20 MPH. HALF-INCH HAIL AND GUSTY WINDS ARE LIKELY WITH THIS STORM. PEOPLE IN COMANCHE COUNTY...INCLUDING THE CITY OF LAWTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 216 PM CDT SUN JUN 10 2007 OKZ038-101930- COMANCHE OK- 216 PM CDT SUN JUN 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF WICHITA MOUNTAINS WILDLIFE REFUGE AT 216 PM CDT...MOVING NORTHEAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 219 PM CDT SUN JUN 10 2007 OKZ029-101930- CLEVELAND OK- 219 PM CDT SUN JUN 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL NORMAN AT 219 PM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 231 PM CDT SUN JUN 10 2007 OKZ025-102000- OKLAHOMA OK- 231 PM CDT SUN JUN 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR OKLAHOMA COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN OKLAHOMA CITY JUST SOUTH OF TINKER AIR FORCE BASE AT 231 PM CDT...MOVING NORTH NORTHEAST AT 20 MPH. OTHER INTENSIFYING THUNDERSTORMS WERE OVER CENTRAL AND EAST PARTS OF NORMAN... AND WILL MOVE INTO FAR SOUTHEASTERN OKLAHOMA COUNTY BY 3 PM. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN OKLAHOMA COUNTY...INCLUDING THE CITIES OF DEL CITY... MIDWEST CITY AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The Norman radar (KTLX), 17 km away, was scanning. The volume nearest the first event began at 19:36 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
The hail was reported at I-240 and Douglas.
A 10x20 foot awning was blown off of a building. Monetary Damages were estimated.
A tree was blown down over the roadway near the Bridge Creek community. Monetary damages were estimated.
Several large tree limbs were downed near the intersection of Pickard and Boyd. One limb was one foot in diameter. Monetary damages were estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42253, 42255, 42254, 42256, 42257.